Alert archive / Texas / Flash Flood Watches in 2021
Flash Flood Watch 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood watch at Oct 1, 2021, 3:17 AM CDT for 4 counties in Texas. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2021, 3:17 AM CDT (08:17 UTC)
- Expired
- Oct 2, 2021, 3:09 PM CDT
- In force
- 36 hr
- Issued by
- NWS Corpus Christi, TX
- Flood severity
- None
Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
739 WGUS64 KCRP 010817 FFACRP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Corpus Christi TX 317 AM CDT Fri Oct 1 2021 TXZ241>244-342>344-442-443-020300- /O.NEW.KCRP.FF.A.0007.211001T0817Z-211002T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Kleberg-Coastal Nueces-Coastal San Patricio-Kleberg Islands-Nueces Islands- Including the cities of Mathis, Portland, Kingsville, Taft, Robstown, Sinton, Riviera, Orange Grove, Alice, Tuloso, Ricardo, Ingleside, Odem, Flour Bluff, Loyola Beach, Corpus Christi, and Bishop 317 AM CDT Fri Oct 1 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Corpus Christi has issued a * Flash Flood Watch for a portion of south Texas, including the following areas, Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Inland Kleberg, Inland Nueces, Inland San Patricio, Jim Wells, Kleberg Islands and Nueces Islands. * Through this evening. * Heavy rainfall is expected to continue today and into this evening. Additional rainfall totals of 2 to 4 inches with locally higher amounts will be possible. This, combined with already saturated soils and potentially high rainfall rates could lead to Flash Flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ LS
3 follow-up statements
277 WGUS64 KCRP 012013 FFACRP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Corpus Christi TX 313 PM CDT Fri Oct 1 2021 TXZ241>244-342>344-442-443-020900- /O.EXT.KCRP.FF.A.0007.000000T0000Z-211002T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Kleberg-Coastal Nueces-Coastal San Patricio-Kleberg Islands-Nueces Islands- Including the cities of Mathis, Portland, Kingsville, Taft, Robstown, Sinton, Riviera, Orange Grove, Alice, Tuloso, Ricardo, Ingleside, Odem, Flour Bluff, Loyola Beach, Corpus Christi, and Bishop 313 PM CDT Fri Oct 1 2021 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY AFTERNOON... The Flash Flood Watch is now in effect for * A portion of south Texas, including the following areas, Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Inland Kleberg, Inland Nueces, Inland San Patricio, Jim Wells, Kleberg Islands and Nueces Islands. * Through Saturday afternoon. * Additional rounds of heavy rainfall are expected tonight and Saturday which may exacerbate the ongoing flooding potential. Rainfall amounts of 1 to 2 inches are expected over the Watch area, with localized heavier amounts possible. The combination of already saturated soils and potentially high rainfall rates could lead to Flash Flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ANM
106 WGUS64 KCRP 020734 FFACRP Flood Watch National Weather Service Corpus Christi TX 234 AM CDT Sat Oct 2 2021 TXZ241>244-342>344-442-443-022100- /O.CON.KCRP.FF.A.0007.000000T0000Z-211002T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Kleberg-Coastal Nueces-Coastal San Patricio-Kleberg Islands-Nueces Islands- Including the cities of Mathis, Portland, Kingsville, Taft, Robstown, Sinton, Riviera, Orange Grove, Alice, Tuloso, Ricardo, Ingleside, Odem, Flour Bluff, Loyola Beach, Corpus Christi, and Bishop 234 AM CDT Sat Oct 2 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... The Flash Flood Watch continues for * A portion of south Texas, including the following areas, Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Inland Kleberg, Inland Nueces, Inland San Patricio, Jim Wells, Kleberg Islands and Nueces Islands. * Through this afternoon. * Additional rounds of heavy rainfall are expected today which may exacerbate the ongoing flooding potential. Rainfall amounts of 1 to 2 inches are expected over the Watch area, with localized heavier amounts possible. The combination of already saturated soils and potentially high rainfall rates could lead to Flash Flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ LS
413 WGUS64 KCRP 022009 FFACRP Flood Watch National Weather Service Corpus Christi TX 309 PM CDT Sat Oct 2 2021 TXZ241>244-342>344-442-443-022115- /O.CAN.KCRP.FF.A.0007.000000T0000Z-211002T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Kleberg-Coastal Nueces-Coastal San Patricio-Kleberg Islands-Nueces Islands- Including the cities of Mathis, Portland, Kingsville, Taft, Robstown, Sinton, Riviera, Orange Grove, Alice, Tuloso, Ricardo, Ingleside, Odem, Flour Bluff, Loyola Beach, Corpus Christi, and Bishop 309 PM CDT Sat Oct 2 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of south Texas, including the following areas, Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Inland Kleberg, Inland Nueces, Inland San Patricio, Jim Wells, Kleberg Islands and Nueces Islands has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ ANM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 1, 2:25 AM CDT, 52 minutes earlier.
Area forecast discussion, Oct 1, 2:25 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 225 AM CDT Fri Oct 1 2021 .SHORT TERM (Today through Saturday)... Another active day is in store across South Texas as our wet pattern continues. A quick look at water vapor imagery reveals a low pressure system across the Desert Southwest which will eject several rounds of H5 energy through the region as we close out the work week. To the south, the nose of a 50-60 knot H3 subtropical jet will nudge into the region providing upper level support for today's convection. Showers and storms can be seen along the coast early this morning with coverage expected to expand throughout the day as a moisture convergence axis strengthens. Meanwhile, a slowly moving MCS can be seen across the Hill Country. This convective cluster will continue to slowly drift southeastward through the morning while producing some rather efficient rain rates. This activity will reach our northwestern counties by sunrise or shortly after comtinue its slowly movement towards the coast. Latest runs of the HRRR and HREF hint at activity filling in across the Coastal Plains and diurnal heating kicks in through the morning and afternoon hours. Heavy rainfall will be the main threat with any storms today as recent RAP soundings depict a saturated column with low to mid RHs over 85%, long skinny CAPE, and a warm cloud depth approaching 15kft. WPC has placed all of South Texas within a Slight Risk of Excessive Rainfall today and tonight. Rainfall amounts look to generally range from 1-2". However, the HREF continues to suggest locally higher amounts approaching 5". With that said, can't rule out gusty winds and small hail with any activity that develops. Activity will begin to wane as we lose the favorable upper dynamics as the jet pulls north and we lose daytime heating. Another round of convection is expected Saturday as another H5 shortwave rotates through the region. Current thinking is that coverage will not be as widespread compared to what is expected today as the bulk of the upper forcing will be north of the region. Heavy rainfall will remain possible at times as PWATs remain above 2". A Marginal Risk of Excessive Rainfall is in place across the Northern Coastal Plains tomorrow. && .LONG TERM (Saturday Night through Thursday)... PWAT values around 2 inches Saturday night will combine with a couple of shortwaves to keep showers and thunderstorms in the forecast. Some locally heavy rainfall may be possible, which could lead to a continued risk of flash flooding across South Texas. A cold front will approach the area Sunday night and into Monday, providing another focus for precipitation. Models are in fairly good agreement with the timing of the front, with the ECMWF bringing the front to the coast just a few hours ahead of the GFS and model blend solutions. The weak cold front is expected to reach the coast early Monday morning, bringing a welcome end to the this soggy pattern. Dry air will move in from the north, though high temperatures will still remain in the 90s. A ridge will build in across South Texas and remain in place through the end of next week. This will lead to partly cloudy to mostly clear skies, seasonably warm daytime highs and cooler nighttime lows. && .MARINE... Scattered to numerous showers and thunderstorms are expected across the Gulf waters today. Locally heavy rainfall and gusty winds will be possible at times. Otherwise, weak to moderate onshore flow will continue as we head into the weekend. Showers and thunderstorms are expected to continue as we head through the weekend. Northeasterly flow will develop Sunday morning as a trough develops along the coast, then shift back to weak onshore flow ahead of an approaching cold front Sunday afternoon. Winds will shift to the north and become weak to moderate Monday as the cold front pushes across the waters. Drier air will move in behind the front ending precipitation chances. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 85 74 86 73 87 / 80 50 60 40 60 Victoria 84 71 84 71 87 / 70 50 70 40 50 Laredo 88 74 89 74 88 / 70 50 60 50 50 Alice 86 72 87 72 87 / 70 40 60 40 60 Rockport 85 75 86 75 88 / 80 60 70 50 60 Cotulla 88 74 87 73 89 / 60 60 70 40 50 Kingsville 87 73 87 72 88 / 80 40 60 40 60 Navy Corpus 86 77 86 77 87 / 70 60 60 50 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TC/95...SHORT TERM LS/77...LONG TERM
Hazardous weather outlook, Sep 30, 4:15 AM CDT, 23 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 415 AM CDT Thu Sep 30 2021 TXZ229>234-239>247-342>347-442-443-447-010915- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 415 AM CDT Thu Sep 30 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today. Gusty winds, small hail and locally heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous thunderstorms are forecast through the weekend. Heavy rain at times may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-010915- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 415 AM CDT Thu Sep 30 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today. Gusty winds, small hail and locally heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous thunderstorms are forecast through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC/MCZ
In the hours before
Special weather statement, Oct 1, 2:21 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
221 AM CDT Fri Oct 1 2021
TXZ232-233-010745-
Bee TX-Goliad TX-
221 AM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of southwestern Goliad
and central Bee Counties through 245 AM CDT...
At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Berclair, or 10 miles east of Beeville, moving north at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beeville, Berclair, Tulsita, Normanna, Pettus, Tuleta, Charco and
Blanconia.
This includes the following highways...
US Highway 181 between mile markers 572 and 598.
US Highway 59 between mile markers 670 and 696.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2879 9745 2839 9741 2831 9770 2866 9792
2868 9784 2867 9782 2868 9779 2867 9778
2872 9771
TIME...MOT...LOC 0721Z 166DEG 15KT 2845 9759
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
TCSpecial weather statement, Oct 1, 2:26 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
226 AM CDT Fri Oct 1 2021
TXZ244-245-344-345-443-010800-
Inland San Patricio TX-Coastal San Patricio TX-Nueces Islands TX-
Coastal Aransas TX-Aransas Islands TX-
226 AM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of southwestern
Aransas, east central Nueces and southeastern San Patricio Counties
through 300 AM CDT...
At 225 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ingleside On The Bay, or near Port Aransas, moving north at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corpus Christi, Portland, Rockport, Port Aransas, Taft, Ingleside,
Aransas Pass, Gregory, Ingleside On The Bay, Palm Harbor, Key Allegro
and Taft Southwest.
This includes US Highway 181 between mile markers 630 and 642.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2769 9725 2775 9728 2775 9727 2780 9732
2798 9744 2806 9702 2774 9701 2773 9702
2768 9724
TIME...MOT...LOC 0725Z 164DEG 16KT 2780 9717
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:09 PM CDT | River Flood Warning | CRP | Nueces | 62 hr |
| Sep 30, 7:20 PM CDT | Special Weather Statement | CRP | Webb | 25 min |
| Oct 1, 2:21 AM CDT | Special Weather Statement | CRP | Bee | 24 min |
| Oct 1, 2:26 AM CDT | Special Weather Statement | CRP | Nueces | 34 min |
| Oct 1, 3:07 AM CDT | Flood Watch | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 6 min |
| Oct 1, 3:27 AM CDT | Special Weather Statement | CRP | Refugio | 33 min |
| Oct 1, 4:07 AM CDT | Special Marine Warning | CRP | 38 min | |
| Oct 1, 4:17 AM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 118 min |
| Oct 1, 4:27 AM CDT | Special Weather Statement | CRP | Aransas, Refugio | 33 min |
| Oct 1, 4:41 AM CDT | Special Weather Statement | CRP | San Patricio | 34 min |
| Oct 1, 4:56 AM CDT | Special Marine Warning | CRP | 12 min | |
| Oct 1, 5:26 AM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 49 min |
| Oct 1, 5:31 AM CDT | Special Marine Warning | CRP | 59 min | |
| Oct 1, 5:32 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces, San Patricio | 4 hr |
| Oct 1, 6:06 AM CDT | Special Marine Warning | CRP | 24 min | |
| Oct 1, 6:21 AM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 39 min |
| Oct 1, 6:26 AM CDT | Special Marine Warning | CRP | 34 min | |
| Oct 1, 6:31 AM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Live Oak, Nueces, Refugio, San Patricio | 3 hr |
| Oct 1, 6:42 AM CDT | Special Marine Warning | CRP | 33 min | |
| Oct 1, 6:48 AM CDT | Flash Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 3 hr |
| Oct 1, 7:15 AM CDT | Special Marine Warning | CRP | 30 min | |
| Oct 1, 8:44 AM CDT | River Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 13 hr |
| Oct 1, 8:49 AM CDT | River Flood Warning | CRP | Nueces, San Patricio | 12 hr |
| Oct 1, 8:59 AM CDT | Special Marine Warning | CRP | 46 min | |
| Oct 1, 9:21 AM CDT | Areal Flood Advisory | CRP | Aransas, Kleberg, Nueces, San Patricio | 5 hr |
| Oct 1, 9:46 AM CDT | Flash Flood Warning | CRP | Bee, Jim Wells, Live Oak, San Patricio | 98 min |
| Oct 1, 10:24 AM CDT | Special Marine Warning | CRP | 51 min | |
| Oct 1, 10:38 AM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
Nearby
Flash Flood Watches in Texas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.